Aa
Aa
A
A
A
Close
12192525 tn?1426449883

Feeling alone.

Has anyone been on methadone for over a decade? I've been on this for 12 years and my father asked me,are you going to live like this forever? It hit me so hard cuz I never thought about it.
During those 11 years I went up and down a lot,(highest dose was 80mgs) but managed to get myself down to 13 mgs by new years eve 2011. Then started a silly rapid detox and decreased 13 mgs down to 11mgs for one week. Then 11mgs down to 8.5mgs the next. I got so sick. Felt like my heart almost gave up on me giving me random chest pains. So I had to slow down. I went only 1mg each week til I got to 5.5mgs, & stayed on that for 10 days as I felt the rapid detox was catching up to me. Today is only day one and I'm sending myself into a panic attack! I do have clonidine and Diazapam and some lopermide just in case. Has any body out there been on methadone for over a decade and made it? Are the withdrawals longer than others who has been on it like 3 or 4 years? Will it be harder on people who've been on it too long? Is it too late?
79 Responses
Sort by: Helpful Oldest Newest
4810126 tn?1503942735
Hi Catt :)

Awesome..Day 2!

Please stay really hydrated, eat small healthy, unprocessed meals when possible, breathe deeply & slowly & smile (it actually has a physiological & calming effect). Try a cal/mag/zinc powdered supplement & hot epsom salt baths for the RLS. Sleep whenever you can. It's great to hear that your folks are supporting you through this & that you're getting a break from the children. You're only job right now is to see this through for yourself & for them.

Thank you so much for giving us an update -- you sound good. That acceptance & determination will carry you through this. Anything Truly worthwhile is worth fighting for, no? Please, use this site for all it's worth whenever you need it. This is YOUR place!

Keep up the great work -- You're a warrior :)

A Hug of Solidarity Your Way,

Annie
Helpful - 0
Avatar universal
Hi  well congrats  to break free after 12 yrs WOOOHOO  it will be a bit tuch and go for a wile but just know it is possible  I did a fast detox form a 7yr habit from 150 to 0 in 8 and 1/2 months it is doable but you got to fight for it....are you sleeping?? that was al but impossible for me that and the energy crash was tuff   it is not so much the severity of the withdrawal as much as the long recovery time that makes this hard to do  just hang tuff  drink protien drinks  2 a day hot soaks for the bone aches and camamelle tea b/4 bed  keep posting for support 5mg should be relatively ez  tapering below that totally s ucks so your better off using that time to recover keep posting for support....Gnarly
Helpful - 0
12192525 tn?1426449883
Hi guys, this morning (on day 3) I had a bit of a scare. As I was walking to the kitchen, I felt dizzy, then my legs started to wobble. I held on to the bench as my legs gave out on me and my arms started doing the same so I let go. Vision was so blurred as I was desperately searching for my dad's number. I had a feeling I was going to faint. So my dad rushed home. Was going to take me to hospital but it slowly went away. So I just stay home. Had the worse restless less last night. No potassium,  magnesium help! It was that strong!
I'm praying that it won't be like that tonight. I'm so scared of the night now. I have some Valium to help me sleep. But even they can't fight off the restless legs. But...looking forward to tomorrow,  day 4 =) each day gives me a smile no matter how bad I'm feeling. And that feeling just from smiling....I haven't felt that in years. Gives me hope and strength to keep on keeping on.
Thanks guys for the support. I'll try to keep u guys posted.
Helpful - 0
Avatar universal
Oh, honey, I'm sorry you are suffering so.   My BF's daughter went off her methadone after a slow taper, and she had a rough time of it, starting on day 3 of no 'dones and then for about 4 days.

Here is what she experienced:

Vomiting
Nausea
Restless legs
Hot/cold flashes
Temperature spikes
Blood pressure spikes
Headaches
Crying

Now, here is the important part:  the most unpleasant physical symptoms only lasted 4 days.  She's still feeling wiped out and cranky, but not like she has the flu.

Try to treat this as if you have a bad bug and your'e going to be ill for a week...probably less than that.   The mental part (anxiety, depression) could last a lot longer.

Are you going to join some sort of support group?  Hang in there, honey.  Glad you have the clonidine...it's very effective at reducing heart rate and BP; be sure to take it as directed.

You can do this.   Keep us posted.

Hugs,
-Robin
Helpful - 0
1235186 tn?1549257619
COMMUNITY LEADER
It is very important to stay hydrated. That can cause the exact symptom you experienced. Drink, drink, drink.
Water, Gatorade, vitamin water. It is important to replace the electrolytes.
Get a magnesium/ calcium supplement. Eat bananas, foods high in potassium.
The hot Epsom salt bath is magnesium. It soaks back into your bones. All these things help with the dizziness and the restless legs.
Wrap your legs in ace bandages, a heating pad, warm  towels.
Walking around will also help.
You are doing great.
Keep on keepin on.
Please check in here more often for encouragment and suggestions.
Hugs, Debbie
Helpful - 0
Avatar universal
Hi  well dont get scared what your going threw is normal  as for the vission thing  mine was horable for quit some time after my last dose  also had the restless legs you jumped at a low dose things shouldent get to bad for me the no sleep and energy crash where the worst part just hang in there and keep posting for support...........Gnarly
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.